Alert archive / Oklahoma / River Flood Warnings in 2009
River Flood Warning 33, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jul 21, 2009, 9:24 PM CDT for Ottawa County, Oklahoma. It took effect at Jul 22, 2009, 5:20 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2009, 9:24 PM CDT (02:24 UTC)
- In effect from
- Jul 22, 2009, 5:20 AM CDT
- Expired
- Jul 22, 2009, 9:13 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 14.23 ft at Jul 22, 2009, 9:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 220224 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 924 PM CDT TUE JUL 21 2009 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-221024- /O.NEW.KTSA.FL.W.0033.090722T1020Z-090723T0051Z/ /COMO2.1.ER.090722T1020Z.090722T1200Z.090722T1851Z.NO/ 924 PM CDT TUE JUL 21 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE NEOSHO RIVER NEAR COMMERCE. * FROM LATE TONIGHT TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 PM TUESDAY THE STAGE WAS 8.34 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE IS EXPECTED TO RISE ABOVE FLOOD STAGE EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 15.5 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY AFTERNOON. * IMPACT...AT 16.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. RIVERVIEW PARK WILL EXPERIENCE MINOR FLOODING. $$
1 follow-up statement
000 WGUS84 KTSA 221413 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 913 AM CDT WED JUL 22 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... NEOSHO RIVER NEAR COMMERCE AFFECTING OTTAWA COUNTY. OKC115-221443- /O.CAN.KTSA.FL.W.0033.000000T0000Z-090723T0051Z/ /COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 913 AM CDT WED JUL 22 2009 THE FLOOD WARNING IS CANCELLED FOR THE NEOSHO RIVER NEAR COMMERCE. * AT 800 AM WEDNESDAY THE STAGE WAS 14.10 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE NEOSHO RIVER NEAR COMMERCE WILL CREST BELOW FLOOD STAGE AT 14.2 FEET THIS AFTERNOON. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jul 21, 8:53 PM CDT, 31 minutes earlier.
Area forecast discussion, Jul 21, 8:53 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 853 PM CDT TUE JUL 21 2009 .DISCUSSION... ONLY SIGNIFICANT CHANGE WAS TO ADD PATCHY FOG TO AREAS IN NORTHWEST ARKANSAS THAT SAW SIGNIFICANT RAIN. SKIES ARE CLEARING RAPIDLY AND WITH LIGHT WINDS...COULD SEE SOME FOG DURING THE EARLY MORNING HOURS. OTHERWISE...MADE SMALL CHANGES TO ACCOUNT FOR THE LATEST TRENDS. LOOKS LIKE A COUPLE OF VERY NICE MID SUMMER DAYS COMING UP. && .PREV DISCUSSION... /ISSUED 615 PM CDT TUE JUL 21 2009/ ..AVIATION... DISCUSSION... FEW LINGERING SHOWERS OVER NW ARKANSAS WILL DISSIPATE IN NEXT COUPLE OF HOURS AND GIVE WAY TO CLEAR SKIES. THIS AND GENERALLY LIGHT WINDS WILL LEAD TO SOME VALLEY FOG OVER NW ARKANSAS... ESPECIALLY AT KXNA WHERE MORE SIGNIFICANT RAINFALL WAS OBSERVED THIS AFTERNOON. POTENTIAL EXISTS FOR AT LEAST TEMPORARY REDUCTION TO LIFR VISIBILITY FROM ABOUT 09-12Z...IFR POSSIBLE AT KFYV DURING SAME TIME. VFR WITH LIGHT WINDS AFTER 14Z. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...14 LONG TERM....15
Hazardous weather outlook, Jul 21, 5:04 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 504 PM CDT TUE JUL 21 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 442 PM CDT TUE JUL 21 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED. DISCUSSION... A FEW LINGERING SHOWERS IN NORTHWEST ARKANSAS WILL DIMINISH BY SUNSET WITH SKIES CLEARING EARLY TONIGHT AS HIGH PRESSURE BUILDING ACROSS THE REGION. LIGHT FOG MAY DEVELOP LATE TONIGHT IN NORTHWEST ARKANSAS BUT VISIBILITY WILL BE ONLY LIGHTLY AFFECTED FOR A VERY SHORT PERIOD AROUND SUNRISE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...NO HAZARDS. THURSDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... HIGH PRESSURE WILL BRING DRY WEATHER AND TEMPERATURES SLIGHTLY BELOW NORMAL TO THE AREA INTO THE WEEKEND. THE NEXT COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA LATE SATURDAY AND EARLY SUNDAY WHICH WILL BRING THE BEST CHANCES FOR RAIN WITH SCATTERED THUNDERSTORMS OCCURRING WITH THIS FRONT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.